MAUDE Adverse Event Report: THORATEC CORPORATION VECTRA VASCULAR ACCESS GRAFT WITH GRADUATED REINFORCEMENT; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER

THORATEC CORPORATION VECTRA VASCULAR ACCESS GRAFT WITH GRADUATED REINFORCEMENT; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Model Number 10002-5040-001
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the echocardiogram confirmed linear material in the graft lumen which was removed with biopsy forceps.The reinforcing thread was severed by a puncture operation at the dialysis facility.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of a reinforcing thread in the lumen of the graft could not be confirmed.The customer reported that a linear material was observed in the lumen of the graft via echocardiography.It was indicated that this was the third occurrence of this observation with the patient and was believed to be caused by the graft being punctured during dialysis.The material was removed using biopsy forceps.A photograph and infrared spectrum were provided for review.The photo appeared to show a strand of material consistent with the reinforcing monofilament.The provided spectrum was dated (b)(6) 2022 and was reportedly comparing the material removed from the patient¿s graft to a sample of the monofilament, which appeared to be a match.However, the files provided for review appeared to be from one of the patient¿s prior incidents and not the event on (b)(6) 2022.The vectra vascular access graft instructions for use states that vectra grafts may be punctured for vascular access within 24 hours after implant, provided no contraindications are present.If the blood access needle is inserted such that the angle between the needle axis and the graft is too small, tears in the wall of the graft can occur.This section advises to rotate cannulation sites.Repeated cannulation in the same area may lead to damage of the graft wall and/or formation of hematoma or pseudoaneurysm.Needle sites should be equally spaced along the subcutaneous length of the graft.The device history records could not be reviewed because the lot number of the graft was reported to be unknown.Graft preparation and implantation are addressed in the vectra vascular access graft (vag) instructions for use (ifu).Occlusion, stenosis, and thrombosis are listed as potential complications with the use of a vascular prosthesis.Intragraft obstruction is listed as a potential complication in table 2 in the summary of vectra vag clinical experience section of the ifu.The cannulation section of the ifu states that vectra grafts may be punctured for vascular access within 24 hours after implant, provided no contraindications are present.If the blood access needle is inserted such that the angle between the needle axis and the graft is too small, tears in the wall of the graft can occur.This section advises to rotate cannulation sites.Repeated cannulation in the same area may lead to damage of the graft wall and/or formation of hematoma or pseudoaneurysm.Needle sites should be equally spaced along the subcutaneous length of the graft.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
VECTRA VASCULAR ACCESS GRAFT WITH GRADUATED REINFORCEMENT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16043322
Report Number2916596-2022-16046
Device Sequence Number11986010
Product Code DYF
UDI-Device Identifier00813024011453
UDI-Public00813024011453
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001927
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number10002-5040-001
Device Catalogue Number10002-6050-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer04/10/2023
Initial Report FDA Received Date12/23/2022
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown